MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH SYRINGE; HEPARIN, VASCULAR ACCESS FLUSH
Model Number 306423
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: it was reported that a brown particulate was found inside the syringe while drawing up the heparin lock flush solution.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a syringe with no packaging flow wrap.The syringe has a brown spot that appears to be embedded degraded resin.No other defects of imperfections were observed.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.As the lot provided is 'unknown,' a device history record review could not be completed.Verification of the molding process was performed.The settings were correct and the flow of products was good.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd posiflush syringe contained foreign matter.The following information was provided by the initial reporter: "one syringe was found on saturday 10/2/21 with brown particulate on the inside of the syringe barrel.".

Brand Name
BD POSIFLUSH SYRINGE
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12736712
Report Number1911916-2021-01131
Device Sequence Number14829013
Product Code NZW
UDI-Device Identifier30382903064237
UDI-Public30382903064237
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number306423
Device Catalogue Number306423
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1